CSN Login
Members Online: 11

Nepogren and breathing problems

Ctine70's picture
Ctine70
Posts: 150
Joined: Sep 2012

Has anyone ever had differcultly breathing as a side effect from nepogren shots?
Had to go the the ER last night because for two days I wasn't able to catch my breath and was getting chest pains and dizziness.
My onco thought it might be a blood clot or pneumonia or my already existing heart condition being effectived by the chemo, but after hours at the hospital and a number of scans and test they said it is just a side effect
Of the shots. So now they decided not to give me any more shots this round which makes me immune comprismise and I still am having trouble breathing but am told it will past to just rest, like I haven't been doing that already.
Chemo is a nightmare, cancer is a nightmare! Not sure how I will be able to go three more rounds when each seems to be getting worst and worst.
I feel like such a burden on my family and starting to get very discouraged.
Just wondering if anyone out there has had the same thing happen to them....thanks for listening
Hugs Christine

kacee999
Posts: 109
Joined: Oct 2012

I had neulasta shots instead of nepogren. My main side effect was extreme bone pain. I looked out on the web though and I did find this...

"A serious lung problem called acute respiratory distress syndrome (ARDS) has been reported with Neulasta® (pegfilgrastim) and NEUPOGEN® (Filgrastim) use. Call your doctor or seek emergency care right away if you have shortness of breath, trouble breathing, or a fast rate of breathing."

So it sounds like you may have one of the more serious side effects of the Neupogen.

Ctine70's picture
Ctine70
Posts: 150
Joined: Sep 2012

Of course I would lol

NewOne39
Posts: 29
Joined: May 2012

I had several episodes of this rare reaction. I told the Dr about this during several visits but she did not really take it seriously until it happened in her office during an exam.

I was told to go to emergency on several occasions but decided not to because I had no idea how serious it was.

This is now on my list of things that I am allergic to and unable take.

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I am so sorry that you had to go to the OR and that chemo has been so hard on you. I wish I could do something to help you. Hoping and praying that the next 3 will not be so bad.

Hugs, Debby

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network